MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Perforation (2511)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Number 510k #: k141148.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, while the lead extraction evolution rl controlled-rotation dilator sheath set was in use over a 1085-64 bsci icd lead with spectranetics lld-ez locking stylet in place to release fibrotic binding sites along the lead, an effusion was detected on the transesophageal echocardiogram.This effusion was detected shortly after the evolution rl reached an area in the right atrium.Cardiothoracic surgery and heart pump team were called immediately.The heart team opened the patient's chest to expose the heart, and the tear in the atrium was repaired.The patient later returned and the leads were successfully snared.The patient is reportedly doing fine.The product is unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Pma/510(k)# 141148.Investigation summary: the affected product was not returned for physical examination and no photographs were provided.The complaint could only be confirmed through customer testimony.The instructions for use was reviewed and listed as a potential adverse event is 'laceration or tearing of the vascular structures or the myocardium'.This complaint event is a known failure mode and will be monitored and trended via the complain handling and post market processes.A device history record review for this lot number was performed including the manufacturing and quality control records.All steps were documented per procedure by trained personnel and there were no signs to indicate that a nonconforming device was released to the field.The root cause is unable to be determined as the device was not returned in order to complete a physical examination.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7067039
Report Number2522007-2017-00039
Device Sequence Number13469665
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)200731(10)N148732
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-EVN-13.0-RL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR